MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported after the pre-loaded intraocular lens (iol) was fully inserted in the patient's ocular sinister (left eye) it was noticed the trailing haptic was missing.It was noted that there was patient injury.Another lens with the same model and diopter size was implanted.There was no medical intervention and no surgical intervention however patient injury was reported.Patient outcome post-procedure was reported as dong fine.No further information is available.
 
Additional Manufacturer Narrative
Date implanted: not applicable, as the iol was removed and replaced during the same procedure.Date explanted: not applicable, as the iol was removed and replaced during the same procedure.The device was not returned for analysis therefore, a visual analysis of the complaint device cannot be completed.A review of the device/lot history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Product investigation was received, and the following fields were updated accordingly: section d-9: device available for evaluation: yes.Section d-9: date returned to manufacturer: 01-dec-2021.Section h-3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the handpiece, revealed trace amounts of viscoelastic residue inside of the cartridge.Further inspection revealed a portion of a detached haptic that was overridden by the plunger rod which had a damaged plunger rod tip, which suggests excessive force was used during deployment.The handpiece was disassembled and the assembly was inspected, presenting with no issues.Visual inspection, of the lens, under magnification revealed viscoelastic residue on the optic body and haptics and that the iol had been received torn, which is consistent with a lens handled during removal.Further inspection revealed a detached haptic.The complaint issue detached haptic was confirmed; however, this may be attribute to handling during implantation with an inadequate amount of ovd, suggested by the trace amounts of viscoelastic residue inside of the cartridge, and cannot be confirmed to be related to a manufacturing issue.Therefore, no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.No nc/er was found as part of this manufacturing records review.Historical data analysis: a search revealed that no other complaints have been received for this production order (po) number.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key12853817
Report Number3012236936-2021-00033
Device Sequence Number14404901
Product Code HQL
UDI-Device Identifier05050474558267
UDI-Public(01)05050474558267(17)240304
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2024
Device Model NumberPCB00
Device Catalogue NumberPCB0000200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer01/04/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight78 KG
Patient RaceBlack Or African American